Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 30, 2014, 2:40 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 30, 2014, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 2:40 AM MST (09:40 UTC)
- In effect from
- Apr 30, 2014, 10:00 AM MST
- Expired
- Apr 30, 2014, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4687 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS75 KVEF 300940 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT WED APR 30 2014 ...ANOTHER DAY OF GUSTY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY... AZZ002-036-CAZ527-NVZ021-301730- /O.NEW.KVEF.WI.Y.0020.140430T1700Z-140501T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 240 AM PDT WED APR 30 2014 /240 AM MST WED APR 30 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...FAR EASTERN SAN BERNARDINO COUNTY AND THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK IN THE LATE MORNING AND AFTERNOON...BEFORE DECREASING THIS EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAUGHLIN...BULLHEAD CITY...FORT MOHAVE...NEEDLES...LAKE HAVASU CITY...INTERSTATE 40. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IN ADDITION...CHOPPY WATER ON AREA LAKES CAN CREATE HAZARDOUS BOATING CONDITIONS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
3 follow-up statements
504 WWUS75 KVEF 301705 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PDT WED APR 30 2014 ...ANOTHER DAY OF GUSTY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY... AZZ002-036-CAZ527-NVZ021-010115- /O.CON.KVEF.WI.Y.0020.000000T0000Z-140501T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1005 AM PDT WED APR 30 2014 /1005 AM MST WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR LAKE HAVASU AND FORT MOHAVE...FAR EASTERN SAN BERNARDINO COUNTY AND THE LAKE MEAD NATIONAL RECREATION AREA. * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. SO FAR THIS MORNING SEVERAL LOCATIONS ALONG THE COLORADO RIVER HAVE GUSTS TO AROUND 45 MPH. * TIMING: GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAUGHLIN...BULLHEAD CITY...FORT MOHAVE...NEEDLES...LAKE HAVASU CITY...INTERSTATE 40. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IN ADDITION...CHOPPY WATER ON AREA LAKES CAN CREATE HAZARDOUS BOATING CONDITIONS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
174 WWUS75 KVEF 302151 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT WED APR 30 2014 ...ANOTHER DAY OF GUSTY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY... AZZ002-036-CAZ527-NVZ021-010300- /O.CON.KVEF.WI.Y.0020.000000T0000Z-140501T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 251 PM PDT WED APR 30 2014 /251 PM MST WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING LAKE HAVASU AND FORT MOHAVE...FAR EASTERN SAN BERNARDINO COUNTY AND THE LAKE MEAD NATIONAL RECREATION AREA. * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAUGHLIN...BULLHEAD CITY... FORT MOHAVE...NEEDLES...LAKE HAVASU CITY... INTERSTATE 40. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IN ADDITION...CHOPPY WATER ON AREA LAKES CAN CREATE HAZARDOUS BOATING CONDITIONS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
853 WWUS75 KVEF 010239 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 739 PM PDT WED APR 30 2014 AZZ002-036-CAZ527-NVZ021-010345- /O.EXP.KVEF.WI.Y.0020.000000T0000Z-140501T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 739 PM PDT WED APR 30 2014 /739 PM MST WED APR 30 2014/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE WIND ADVISORY FOR THE COLORADO RIVER VALLEY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. WINDS DECREASED BELOW ADVISORY LEVELS THIS EVENING AND ARE EXPECTED TO REMAIN THAT WAY OVERNIGHT AND THURSDAY. THERE WILL HOWEVER BE A BRIEF PERIOD OF GUSTY WINDS SOUTH OF DAVIS DAM THURSDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 8:33 PM MST, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 29, 8:33 PM MST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 833 PM PDT TUE APR 29 2014 .SYNOPSIS...A LARGE AND STRONG HIGH PRESSURE SYSTEM OVER THE WEST COAST WILL REMAIN IN PLACE THROUGH AT LEAST SATURDAY. THIS PATTERN WILL LEAD TO STRONG AND GUSTY NORTH WINDS WEDNESDAY AND LINGERING INTO THURSDAY IN SOME LOCATIONS. ABOVE NORMAL TEMPERATURES WILL RETURN THURSDAY AND CONTINUE THROUGH THE WEEKEND. && .UPDATE...WINDS DECREASED SOMEWHAT THIS EVENING AND WERE BELOW ADVISORY AND RED FLAG CRITERIA LEVELS ALONG THE COLORADO RIVER VALLEY. THE WIND ADVISORY WAS ALLOWED TO EXPIRE. THE RED FLAG WARNING CONTINUES DOWN THE RIVER FOR WEDNESDAY. 00Z NAM12 MOS INDICATES POTENTIAL FOR ADVISORY LEVEL WINDS AGAIN WEDNESDAY DOWN THE RIVER BUT MOS HAS BEEN RUNNING HIGH. WILL LET MID-SHIFT TAKE A LOOK AT ALL THE HI-RES MODEL OUTPUT TO MAKE THE CALL ON WHETHER TO GO WITH A WIND ADVISORY OR LAKE WIND ADVISORY IF ANYTHING. HARRISON && .PREV DISCUSSION... 251 PM PDT TUE APR 29 2014 .SHORT TERM [THROUGH THURSDAY NIGHT]... HIGH AMPLITUDE BLOCKING PATTERN HAS NOW DEVELOPED OVER THE EASTERN PACIFIC AND CONUS. ALONG THE WEST COAST IS A STRONG LONG WAVE RIDGE THAT IS PRESSING UP AGAINST THE DEEP LOW PRESSURE OVER THE MIDWEST. THIS RESULT IS A TIGHT PRESSURE GRADIENT AT THE SURFACE WHICH IS SERVING TO KEEP OUR WINDS HIGH AND GUSTY. MOST MODELS NOW INDICATE THAT A SHORT WAVE WILL ROTATE ALONG THE WEST SIDE OF THE UPPER MIDWEST LOW. THIS WILL KEEP THE PRESSURE GRADIENT IN OUR AREA TIGHT AND THEREFORE THE WINDS SHOULD REMAIN STRONG FOR THE NEXT FEW DAYS. WE HAVE EXTENDED THE RED FLAG WARNING FOR THE LOWER COLORADO RIVER AREA FOR THIS REASON AS GUSTY WINDS WILL PRODUCE HIGH FIRE DANGER AGAIN TOMORROW. THE WIND ADVISORY VERIFIED TODAY. HOWEVER, THE WINDS WILL BE JUST A TAD LIGHTER ON WEDNESDAY. WILL HOLD OFF FOR EXTENDING THAT AT THIS TIME. .LONG TERM [FRIDAY THROUGH TUESDAY NIGHT]... ANOTHER SPRING SWING WILL TAKE PLACE AS WE SEE THE WARMEST WEATHER OF THE YEAR SO FAR ARRIVE THIS WEEKEND FOLLOWED BY A COOL DOWN IN THE FIRST HALF OF NEXT WEEK. RIDGING ALOFT IS FORECAST TO BUILD INTO CALIFORNIA AND NEVADA ON FRIDAY BEFORE BECOMING FLATTENED ON SATURDAY AS A SYSTEM STARTS TO WORK INTO THE PAC NW. EXPECT HIGHS 8-12 DEGREES ABOVE NORMAL. FOR THE VAST MAJORITY OF THE AREA, SATURDAY SHOULD BE THE WARMER DAY AS SOUTHWEST FLOW INCREASES AND MIXING BECOMES BETTER. ALTHOUGH FRIDAY SHOULD BE JUST ABOUT TOTAL SUNSHINE, SOME HIGH CLOUDS SHOULD START TO FILTER ON IN ON SATURDAY. FROM SUNDAY INTO MONDAY THE AFOREMENTIONED SYSTEM SHOULD START TO SINK ON SOUTH INTO NORCAL. WITH LOWER HEIGHTS, EXPECT HIGH TEMPS TO DROP A FEW DEGREES EACH DAY BUT STILL REMAIN 6-10 DEGREES ABOVE NORMAL. SOUTHWEST WINDS SHOULD PICK UP, ESPECIALLY IN THE AFTERNOON AND EVENING WITH GUSTS OVER 30 MPH LIKELY IN FAVORED SPOTS. DEPENDING ON THE MODEL LOOKED AT, THIS SYSTEM SHOULD FINALLY SWING THROUGH THE AREA ON TUESDAY, HOWEVER THE 00Z OPERATIONAL RUN OF THE GFS AND THE 18Z DGEX WERE SLOWER WITH THIS SYSTEM AS THEY CLOSE AN AREA OF LOW PRESSURE OFF WITHIN THE BASE OF THE TROUGH AXIS ALOFT. EITHER WAY, WE KEPT IN A SLIGHT CHANCE OF SHOWERS STARTING MONDAY NIGHT THROUGH TUESDAY NIGHT FOR THE SOUTHERN GREAT BASIN AND INCREASED CLOUD COVER. HIGH TEMPS SHOULD LOWER A FEW MORE DEGREES. WINDS SHOULD REMAIN GUSTY AHEAD OF THE TROUGH AXIS. && .AVIATION... FOR MCCARRAN...GUSTS WILL DIMINISH LATE THIS EVENING WITH A SUSTAIN NORTHEAST WIND AROUND 12 KNOTS LATE TONIGHT INTO WEDNESDAY MORNING. THERE IS SOME INDICATION THAT WIND DIRECTION WILL TAKE ON A MORE NORTH OR NORTH-NORTHWEST ORIENTATION AFTER 12Z TOMORROW MORNING AND LAST THROUGH 16Z BEFORE PUSHING BACK OVER TO NORTHWEST. OTHER THAN THAT 4 HOUR TIME PERIOD IT APPEARS THAT WINDS WILL AGAIN FAVOR CONFIG 2. FOR THE REST OF SOUTHERN NEVADA... NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH-NORTHEAST WIND GENERALLY 10-15 KNOTS AND GUSTS UP TO 25 KNOTS WILL LAST THROUGH THIS EVENING AND THEN SUBSIDE. SPEEDS WILL AGAIN PICK UP AGAIN WEDNESDAY MORNING WITH HIGHEST SPEEDS EXPECTED IN THE COLORADO RIVER VALLEY BETWEEN KIFP- KEED. NO OTHER SIGNIFICANT WEATHER OR CLOUDS EXPECTED. && && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING UNTIL 8 PM PDT WEDNESDAY FOR NVZ466. AZ...RED FLAG WARNING UNTIL 8 PM MST WEDNESDAY FOR AZZ101. CA...RED FLAG WARNING UNTIL 8 PM PDT WEDNESDAY FOR CAZ229. && SHORT TERM/AVIATION: LERICOS LONG TERM: STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 29, 3:56 AM MST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 356 AM PDT TUE APR 29 2014 AZZ002-036-CAZ524-526-527-NVZ021-022-300300- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-SOUTHERN CLARK COUNTY- 356 AM PDT TUE APR 29 2014 /356 AM MST TUE APR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NORTH WIND 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM UNTIL 8 PM THIS EVENING. GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. IN ADDITION...CHOPPY WATER ON AREA LAKES CAN CREATE HAZARDOUS BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND ADVISORY MAY NEED TO BE EXTENDED INTO WEDNESDAY. NO WEATHER HAZARDS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>523-525-NVZ014>020-300300- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- 356 AM PDT TUE APR 29 2014 /356 AM MST TUE APR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2014Wind Advisories in California, 2014Wind Advisories in Nevada, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.